Florida, 2015Hail and Damaging Wind in Florida, March 26, 2015
March 26, 2015 · NWS MLB · 2 events in 1 county or zone
A thunderstorm intensified as it moved east over St. Lucie County and interacted with the east coast sea breeze.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm intensified as it moved east over St. Lucie County and interacted with the east coast sea breeze. The thunderstorm produced strong winds that toppled a few trees onto homes as well as half-dollar sized hail in Fort Pierce.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Mar 26, 8:41 AM EST, 6 hours 42 minutes earlier.
Area forecast discussion, Mar 26, 8:41 AM EST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
941 AM EDT THU MAR 26 2015
.DISCUSSION...
...INCREASING CHANCE FOR SHOWERS/STORMS TODAY AND FRIDAY...
...TURNING NOTICEABLY COOLER AND DRIER THIS WEEKEND BEHIND A
STRONG COLD FRONT...
...DETERIORATING MARINE CONDITIONS FRIDAY INTO THE WEEKEND...
TODAY... CAPPING INVERSION WITH DRY/STABLE MID LEVEL AIR IS IN THE
PROCESS OF DISSIPATING AS INDICATED BY MORNING SOUNDING AT TAMPA.
FORECAST SOUNDINGS SHOW CONTINUED MOISTENING AND STEEPENING OF LAPSE
RATE AS MID LEVEL RIDGING SHIFTS EAST AHEAD OF APPROACHING TROUGH.
INCREASING SOUTHERLY FLOW WILL CONTINUE TO RAISE MOISTURE LEVELS
WITH SURFACE DEW POINTS FORECAST AT LEAST TO BE IN THE MID/UPPER
60S. THEREFORE...THE ATMOSPHERE IS EXPECTED TO YIELD DEEP CONVECTION
DURING DAYTIME HEATING.
THERE WAS CONSIDERABLE MID/UPPER LEVEL CLOUDINESS EARLY THIS MORNING
SO THAT WILL DELAY SOLAR INSOLATION SOME...BUT THE LOCAL WRF AND
HRRR SHOW SHOWERS DEVELOPING BY NOON AND INCREASING MORE
SUBSTANTIALLY THROUGH LATE AFTERNOON. THE EAST COAST SEA BREEZE IS
NOT EXPECTED TO DEVELOP DUE TO INCREASING SOUTH SOUTHWEST LOW LEVEL
WINDS...THOUGH A FEW CELLS COULD FORM NEAR THE COAST AND PROPAGATE A
DISCONTINUOUS BOUNDARY SLIGHTLY INLAND. THE CONVECTION IS SHOWN
FOCUSING MAINLY ALONG WEST COAST SEA BREEZE PROGRESSING STEADILY
ACROSS THE PENINSULA. DEBRIS CLOUDS SHOULD DELAY CONVECTION A
LITTLE AND MIGHT TWEAK POPS DOWN TO 60 PERCENT TOO.
WITH LATE DAY BOUNDARY COLLISIONS...A FEW STORMS COULD BECOME
STRONG.
&&
.AVIATION...THRU 27/12Z...MAIN WEATHER ISSUE WILL BE THE TIMING OF
SHOWERS/STORMS. CURRENT SATELLITE SHOWING CONSIDERABLE MID/HIGH
CLOUDS SHOULD KEEP CHANCES CONFINED TO AFTER 18Z. PROGRESSION FROM
WEST TO EAST AROUND 20 KNOTS IS EXPECTED. A FEW STRONG GUSTS TO 35
KNOTS ARE POSSIBLE.
&&
.MARINE...
TODAY...SOUTH WINDS INCREASING TO 10-15 KNOTS INDICATED
WITH A SWELL KEEPING SEA HEIGHTS UP TO 4 FEET. MAIN HAZARD
CONSIDERATION WILL BE OFFSHORE MOVING SHOWERS WITH ISOLATED
THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. STORM MOTION WILL
BE TO THE EAST/NORTHEAST NEAR 20 KNOTS AND A FEW COULD PRODUCE WIND
GUSTS TO AROUND 35 KNOTS.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM/AVIATION...LASCODY
LONG TERM/IMPACT WX...JOHNSON/CRISTALDI
Hazardous weather outlook, Mar 26, 7:00 AM EST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
800 AM EDT THU MAR 26 2015
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-270000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-SEBASTIAN
INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-BREVARD
COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET
20-60 NM-SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA
COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA
COUNTY-SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY-534 AM EDT THU
MAR 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
NUMEROUS SHOWERS ARE EXPECTED TO DEVELOP ACROSS EAST CENTRAL FLORIDA
THIS AFTERNOON...AS WELL AS A CHANCE FOR THUNDERSTORMS. WHILE THE
OVERALL THREAT FOR SEVERE WEATHER IS LOW...CONDITIONS MAY ALLOW A
FEW OF THE STORMS TO GENERATE WIND GUSTS UP TO 50 MPH AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. STORM MOTION WILL BE NORTHEAST
AROUND 25 MPH. REMEMBER...LIGHTNING MAKES EVERY THUNDERSTORM A
POTENTIAL KILLER. CEASE OUTDOOR ACTIVITY IMMEDIATELY AND MOVE INDOORS
IF THUNDER IS HEARD.
.RIP CURRENT IMPACT...
A LONG PERIOD SWELL WILL CONTINUE TO IMPACT THE EAST FLORIDA COAST
TODAY THAT WILL GENERATE A RIP CURRENT THREAT ALONG AREA BEACHES.
THE THREAT WILL BE HIGHEST AFTER 5:00 PM THIS AFTERNOON DUE TO TIDAL
EFFECTS. CHECK WITH BEACH PATROL FOR LATEST CONDITIONS AND NEVER
SWIM ALONE.
.MARINE THUNDERSTORM GUST IMPACT...
THUNDERSTORMS THAT DEVELOP ACROSS EAST CENTRAL FLORIDA THIS
AFTERNOON WILL TRACK TO THE NORTHEAST AROUND 25 MPH AND WILL BE
CAPABLE OF PRODUCING WIND GUSTS OVER 34 KNOTS. THE INTRACOASTAL
WATERWAY AND THE NEARSHORE ATLANTIC WATERS WILL BE MOST SUSCEPTIBLE
AS THE STORMS MOVE OFFSHORE. BOATERS SHOULD WATCH FOR STORMS
APPROACHING FROM THE WEST OR SOUTHWEST AND BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER DEVELOP.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY AHEAD OF A STRONG
COLD FRONTAL PASSAGE FRIDAY NIGHT. A FEW OF THESE STORMS WILL HAVE
THE POTENTIAL TO BECOME STRONG. A RIP CURRENT THREAT WILL CONTINUE
THROUGH LATE WEEK AS A LONG PERIOD SWELL IMPACTS THE EAST FLORIDA
COAST.
POOR CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO DEVELOP THIS WEEKEND
BEHIND THE FRONT AS NORTHWEST TO NORTH WINDS FRESHEN TO AROUND 20
KNOTS WITH BUILDING SEAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
BRAGAW/FRJ
In the hours before
Special weather statement, Mar 26, 2:46 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
346 PM EDT THU MAR 26 2015
FLZ047-054-058-262045-
SOUTHERN BREVARD COUNTY FL-OKEECHOBEE FL-INDIAN RIVER FL-
346 PM EDT THU MAR 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST OKEECHOBEE... WESTERN
INDIAN RIVER...AND SOUTHEASTERN BREVARD COUNTIES 445 PM EDT...
AT 341 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS 7 MILES SOUTHEAST OF KISSIMMEE PRAIRIE PRESERVE...OR
8 MILES WEST OF FORT DRUM...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE FORT DRUM...BLUE CYPRESS LAKE...FELLSMERE
...PALM BAY...AND MALABAR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER ON ROADWAYS. DO NOT DRIVE YOUR VEHICLE WHERE
WATER COVERS THE ROAD.
&&
LAT...LON 2739 8091 2750 8107 2765 8097 2765 8087
2777 8088 2813 8062 2806 8059 2807 8058
2818 8059 2799 8052 2808 8057 2798 8052
2790 8050 2791 8048 2789 8050 2790 8046
TIME...MOT...LOC 1941Z 215DEG 40KT 2751 8095
CRISTALDISpecial weather statement, Mar 26, 2:47 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
347 PM EDT THU MAR 26 2015
FLZ041-046-141-262015-
INLAND VOLUSIA COUNTY-COASTAL VOLUSIA COUNTY-SEMINOLE-
347 PM EDT THU MAR 26 2015
...A STRONG THUNDERSTORM WILL AFFECT INLAND VOLUSIA COUNTY...COASTAL
VOLUSIA COUNTY...SEMINOLE...
AT 346 PM EDT...A STRONG THUNDERSTORM PRODUCING STRONG WIND GUSTS
WAS OVER SANFORD...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DELTONA...DAYTONA BEACH...PORT ORANGE...SANFORD AND OVIEDO.
LAT...LON 2913 8098 2913 8097 2914 8097 2889 8081
2886 8083 2886 8081 2882 8081 2884 8077
2881 8077 2881 8075 2879 8097 2874 8097
2866 8123 2884 8136 2919 8101
TIME...MOT...LOC 1946Z 242DEG 30KT 2878 8121
GLITTOSpecial weather statement, Mar 26, 2:49 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
349 PM EDT THU MAR 26 2015
FLZ059-064-262045-
MARTIN FL-ST. LUCIE FL-
349 PM EDT THU MAR 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ST. LUCIE AND CENTRAL
MARTIN COUNTIES UNTIL 445 PM EDT...
AT 347 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
7 MILES WEST OF PALM CITY...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PORT SAINT LUCIE...WALTON...FORT PIERCE...STUART AND JENSEN BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING MAY OCCUR WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER ON ROADWAYS. DO NOT DRIVE YOUR VEHICLE WHERE
WATER COVERS THE ROAD.
&&
LAT...LON 2710 8051 2756 8032 2740 8026 2746 8032
2741 8031 2734 8026 2739 8026 2732 8023
2733 8027 2732 8027 2726 8020 2724 8020
2727 8022 2722 8021 2721 8026 2720 8022
2703 8034
TIME...MOT...LOC 1947Z 204DEG 21KT 2714 8039
CRISTALDILocal storm report, Mar 26, 2:55 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
355 PM EDT THU MAR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND GST SANFORD AIRPORT 28.78N 81.24W
03/26/2015 M49 MPH SEMINOLE FL ASOS
WIND GUST OF 43 KT FROM WEST AT SFB ASOS.
&&
PGHail, St. Lucie
- When
- March 26, 3:23 PM EST
- Where
- St. Lucie County, 0.69 mi N of White City
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 27.380, -80.330
St. Lucie County Emergency Management officials reported half-dollar sized hail on U.S. Highway 1 between Weatherbee and Tumblin Kling Roads as a severe thunderstorm moved through Fort Pierce.
Thunderstorm Wind, St. Lucie
- When
- March 26, 3:23 PM EST
- Where
- St. Lucie County, 0.92 mi NE of White City
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 27.380, -80.320
Estimated wind gusts between 60 and 65 mph caused numerous trees and branches to break and fall in the 300 block of East Weatherbee Road and 300 block of Tumblin Kling Road, according to St. Lucie County Emergency Management. A tree fell on a carport and another fell on a home, briefly trapping an unknown number of people inside. At a nearby car dealership, several vehicles on display with their hoods raised sustained damage and several display windows were broken.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Guam, March 26 to 31, 20154 deaths · 10 injured · $6.0 million · 1 event
- Damaging Winds in North Carolina, March 26, 2015$210,000 · 78 kt wind · 2 events
- Lightning Strike in Florida, March 26, 2015$40,000 · 1 event
- Lightning Strike in Maryland, March 26, 2015$25,000 · 1 event
- Flood in Missouri, March 26, 2015$15,000 · 1 event
- Hail and Damaging Wind in Texas, March 26, 2015$9,000 · 1.75 in hail · 6 events
- Hail in Mississippi, March 26, 20151.25 in hail · 3 events
- Hail and Damaging Wind in Oklahoma, March 26, 201552 kt wind · 2 events
- Hail in Florida, March 26, 20151 in hail · 2 events
- Marine Thunderstorm Wind and Waterspout in South Atlantic Coastal Waters, March 26, 20152 events
- Marine Thunderstorm Wind in Gulf of Mexico, March 26, 20151 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, March 26, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558083, 558084.